Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 25, 2013, 1:29 PM CST for Adams County, Jefferson County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2013, 1:29 PM CST (19:29 UTC)
- Expired
- Feb 25, 2013, 2:30 PM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Adams County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:40 PM CST | HAIL 0.5 | Church Hill, MS | DIME SIZE HAILL REPORTED IN CHURCH HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 12:26 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288
WUUS54 KJAN 251929
SVRJAN
MSC001-063-252030-
/O.NEW.KJAN.SV.W.0101.130225T1929Z-130225T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CST MON FEB 25 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 230 PM CST
* AT 129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STANTON MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STAMPLEY BY 140 PM CST...
CHURCH HILL AND STAMPLEY BY 145 PM CST...
FAYETTE BY 155 PM CST...
LORMAN AND RED LICK BY 210 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
&&
LAT...LON 3175 9132 3174 9127 3176 9126 3177 9127
3177 9131 3182 9129 3181 9126 3182 9125
3186 9126 3186 9097 3181 9084 3179 9085
3178 9081 3159 9121 3164 9137
TIME...MOT...LOC 1929Z 220DEG 25KT 3164 9130
$$
MME1 follow-up statement
772
WWUS54 KJAN 251946
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CST MON FEB 25 2013
MSC001-063-251956-
/O.CAN.KJAN.SV.W.0101.000000T0000Z-130225T2030Z/
ADAMS MS-JEFFERSON MS-
146 PM CST MON FEB 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND NORTHEASTERN
ADAMS COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
LAT...LON 3175 9132 3174 9127 3176 9126 3177 9127
3177 9131 3182 9129 3181 9126 3182 9125
3186 9126 3186 9097 3181 9084 3179 9085
3178 9081 3159 9121 3164 9137
TIME...MOT...LOC 1946Z 220DEG 25KT 3173 9121
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 10:09 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 25, 10:09 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1009 AM CST MON FEB 25 2013
.UPDATE...ISOLATED SHOWERS AND A FEW RUMBLES OF THUNDER WERE
OCCURRING THIS AM ACROSS THE WESTERN CWA...WITH MAINLY DRY WEATHER
ELSEWHERE. LOOK FOR SHOWER AND THUNDERSTORM ACTIVITY TO BE ON THE
INCREASE LATER THIS AM AND INTO THE AFTERNOON...AS BETTER FORCING AND
INSTABILITY GETS INTO THE WESTERN PORTIONS OF THE AREA OUT AHEAD OF A
STRONG STORM SYSTEM APPROACHING THE REGION. ALSO...SOME
SHOWER/THUNDERSTORM ACTIVITY WILL BE POSSIBLE IN THE HATTIESBURG AREA
IN THE REGION OF CONTINUED WARM ADVECTION. AS FOR THE CURRENT
FORECAST...CUT POPS TO ACCOUNT FOR THE SLOWER DEVELOPMENT OF
SHWR/TSTM ACTIVITY. ALSO ADJUSTED THE HOURLY TEMPS TO ACCOUNT FOR
SLOWER WARMING THIS MORNING. /27/
&&
.AVIATION...IFR CIG TO IMPACT AREAS ALONG/S OF I-20 W/MVFR CIG
FURTHER NORTH THRU THE MORNING AND INTO THE FIRST PART OF THE AFTN. A
TREND TOWARD MVFR CIG MAY ENSUE THIS AFTN AS A SQUALL LINE CROSSES
THE REGION BRINGING SEVERE WEATHER. AFTER THIS LINE PASSES...A SHORT
PERIOD OF MVFR OR EVEN VFR CONDS MAY DEVELOP BEFORE MVFR/IFR CIG
RETURN FROM W TO E AFTER 09Z. CLOUD COVER WL GRADUALLY CLR FROM SW
TO NE LATE TOMORROW. SELY/SLY SFC WINDS TODAY WL BE GUSTY/ESPECIALLY
THIS AFTN/BEFORE REMAINING GUSTY AND BECMG MORE SWLY THIS EVENING
AND OVRNGT. /BK/
&&
.PREV DISCUSSION... /ISSUED 419 AM CST MON FEB 25 2013/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...THINGS RAMP UP THIS
AFTERNOON AS THE BEST HEIGHT FALLS/FORCING GETS INTO THE WESTERN
PORTIONS OF THE AREA OUT AHEAD OF A STRONG STORM SYSTEM THAT WILL
SWEEP ACROSS THE AREA LATER THIS AFTERNOON THROUGH THIS EVENING.
INSTABILITY WILL INCREASE ACROSS MUCH OF THE AREA WITH MU CAPE
REACHING 1400-1800 J/KG ACROSS THE SOUTHERN PORTIONS OF THE AREA WITH
LOWER AMOUNTS FURTHER NORTH. LAPSE RATES WILL REMAIN GOOD THROUGH THE
AFTERNOON AND EVENING REMAINING NEAR 6.5-7.0 C/KM. THE LOW LEVEL
SHEAR IS NOT OVERLY IMPRESSIVE THIS AFTERNOON WITH 0-3 HELICITIES OF
AROUND 200-250 M^2/S^2...BUT THERE WILL BE AN IMPRESSIVE MID LEVEL
JET AND DRY AIR INTRUSION. WITH THIS IN MIND IT CONTINUES TO LOOK
LIKE THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING STRAIGHT LINE
WINDS OF 60-70 MPH AND LARGE HAIL LATER THIS AFTERNOON INTO THE
EVENING HOURS...BUT THE RISK FOR TORNADOES CANNOT BE RULED OUT.
THE STORMS WILL PUSH EAST OF THE AREA AROUND MIDNIGHT WITH MUCH DRIER
AIR MOVING IN WITH THE WINDS REMAINING BREEZY OUT OF THE SOUTHWEST
THROUGH THE NIGHT. THE UPPER/SURFACE LOW WILL PULL AWAY TO THE NORTH
OF THE AREA ON TUESDAY...BUT THE SURFACE PRESSURE GRADIENT WILL
CONTINUE TO BE TIGHT AND THIS WILL RESULT IN SOME GUSTY WINDS WITH
GUSTS INTO THE 25-30 MPH RANGE LIKELY TUESDAY AFTERNOON ACROSS THE
AREA...WITH THE STRONGEST WINDS ACROSS THE DELTA. AS THE UPPER LOW
PULLS AWAY THERE COULD BE ENOUGH RESIDUAL MOISTURE FOR A FEW LIGHT
SPRINKLES FOR THE NORTHERN AREAS ON TUESDAY...BUT EXPECT MOST OF THE
AREA TO BE DRY AS SKIES BEGIN TO CLEAR TUESDAY EVENING INTO TUESDAY
NIGHT. TUESDAYS HIGHS WILL BE COOLER GENERALLY IN THE 50S WITH LOWS
TUESDAY NIGHT FALLING INTO THE LOW TO MID 30S. STUCK PRETTY CLOSE TO
GUIDANCE...BUT DID RAISE SLIGHTLY ABOVE GUIDANCE POPS FOR TODAY INTO
THIS EVENING. /15/
LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE WEATHER PATTERN
FOR THE LOWER MISSISSIPPI VALLEY IN THE LONG TERM PERIOD IS LOOKING
MUCH DIFFERENT THAN IT HAS BEEN LATELY. IN THAT RESPECT IT WILL BE
MUCH QUIETER AND GENERALLY DRY. ALSO NOTABLE IS THE FACT THAT
CONDITIONS WILL BE RATHER COOL FOR THE END OF FEBRUARY AND GOING INTO
THE BEGINNING OF MARCH. TEMPERATURES THROUGH THIS STRETCH WILL LIKELY
AVERAGE 10 TO 15 DEGREES BELOW NORMAL FOR THE ENTIRE REGION. ANYBODY
BETTING WE HAVE SEEN THE LAST OF THE FREEZES IS LIKELY TO LOSE.
THE MADDEN-JULIAN OSCILLATION (MJO) IS STALLING IN PHASE 5 FOR A BIT
AND THIS INTERESTINGLY PRESENTS A DECENT ARGUMENT FOR CONTINUED
RATHER WET CONDITIONS WITH ABOVE NORMAL TEMPERATURES FOR THE LONG
RANGE PERIOD. HOWEVER...IT SEEMS A STOUT AND NON-TRANSIENT NEGATIVE
MODE OF THE NORTH ATLANTIC OSCILLATION IS DEVELOPING...WHICH WILL
OVERRIDE MJO PHASE SUGGESTIONS. FOR THOSE NOT FAMILIAR WITH THE
NORTH ATLANTIC OSCILLATION INDEX...IT ATTEMPTS TO QUANTIFY BLOCKING
AND AMPLIFICATION IN THE ATLANTIC NEAR AND ABOVE THE ARCTIC CIRCLE
WITH A NEGATIVE MODE HAVING STRONG CORRELATIONS TO BELOW NORMAL
TEMPERATURES AND PRECIPITATION ACROSS MUCH OF THE EASTERN CONUS
(INCLUDING THE LOWER MS VALLEY).
SO THAT ABOUT SUMS IT UP FOR THE LONG RANGE. WE ARE IN DEFINITE NEED
OF A BREAK FROM RAIN AND LOOK LIKE WE ARE GOING TO GET IT.
PERSONALLY...I WOULD FIND IT MORE PLEASANT TO SEE TEMPERATURES MUCH
WARMER THAN WE ARE ANTICIPATING...BUT YOU GOT TO TAKE THE GOOD WITH
THE BAD. AS FOR SPECIFICS...GFS-DERIVED MEX TEMPERATURES DID NOT
LOOK TOO BAD ALTHOUGH I DID PICK SEVERAL PERIODS LATE THIS WORK WEEK
INTO THE WEEKEND TO EXERCISE SOME JUDICIOUS CUTS. REASONING FOR THE
LATTER WAS MAINLY DUE TO THE FACT THAT THE QUITE ANOMALOUSLY CHILLY
PATTERN EXPECTED IN THE EXTENDED WILL BE DAMPENED BY MEX
CALCULATIONS DUE TO INFLUENCES FROM CLIMATOLOGY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 42 53 35 / 80 82 13 5
MERIDIAN 70 43 55 34 / 60 100 14 6
VICKSBURG 73 42 54 34 / 80 48 10 4
HATTIESBURG 78 46 60 38 / 80 94 11 8
NATCHEZ 74 40 55 36 / 80 37 9 4
GREENVILLE 66 41 53 35 / 80 63 18 5
GREENWOOD 67 43 53 34 / 67 90 26 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 9 PM CST THIS EVENING FOR MSZ055>058-
062>066-072>074.
LA...NONE.
AR...NONE.
&&
27/BK/15/BBHazardous weather outlook, Feb 25, 4:52 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 452 AM CST MON FEB 25 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059>061- 261100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS- 452 AM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 70 MPH ALONG WITH LARGE HAIL TO THE SIZE OF GOLF BALLS POSSIBLE WITH SOME OF THE STRONGER STORMS. A FEW TORNADOES WILL ALSO BE POSSIBLE WITH THE GREATEST RISK FOR AREAS SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. MSZ055>058-062>066-072>074-261100- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 452 AM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 70 MPH ALONG WITH LARGE HAIL TO THE SIZE OF GOLF BALLS POSSIBLE WITH SOME OF THE STRONGER STORMS. A FEW TORNADOES WILL ALSO BE POSSIBLE. SATURATED SOILS FROM THIS MORNINGS RAINFALL...COMBINED WITH PERIODS OF HEAVY RAIN POSSIBLE THIS AFTERNOON MAY LEAD TO FLASH FLOODING...SO A FLASH FLOOD WATCH IS IN AFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Special weather statement, Feb 25, 12:44 PM CST, 45 minutes before
LAZ026-MSZ060-251930- ADAMS MS-CONCORDIA LA- 1244 PM CST MON FEB 25 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1244 PM CST MON FEB 25 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF DEER PARK AT 1245 PM CST...MOVING NORTHEAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CENTRAL ADAMS COUNTY...AND EAST CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3168 9148 3150 9122 3129 9148 3143 9166 TIME...MOT...LOC 1845Z 216DEG 24KT 3139 9156 MME
Local storm report, Feb 25, 1:24 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL NATCHEZ 31.55N 91.39W
02/25/2013 E0.50 INCH ADAMS MS EMERGENCY MNGR
REPORTS OF PEA TO DIME SIZE HAIL IN THE NATCHEZ AREA
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:48 AM CST | Special Weather Statement | JAN | Humphreys | 32 min |
| Feb 25, 3:09 AM CST | Special Weather Statement | JAN | Humphreys | 31 min |
| Feb 25, 3:56 AM CST | Special Weather Statement | JAN | Sunflower | 29 min |
| Feb 25, 4:06 AM CST | Special Weather Statement | JAN | Sunflower | 29 min |
| Feb 25, 9:14 AM CST | River Flood Warning | JAN | Jones | 48 hr |
| Feb 25, 12:44 PM CST | Special Weather Statement | JAN | Adams | 46 min |
| Feb 25, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Adams | 55 min |
| Feb 25, 2:25 PM CST | Special Weather Statement | JAN | Claiborne | 30 min |
| Feb 25, 2:27 PM CST | Special Weather Statement | JAN | Claiborne | 28 min |
| Feb 25, 3:02 PM CST | Special Weather Statement | JAN | Lawrence | 28 min |
| Feb 25, 3:19 PM CST | Special Weather Statement | JAN | Covington, Smith | 31 min |
| Feb 25, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 52 min |
| Feb 25, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 47 min |
| Feb 25, 3:37 PM CST | Special Weather Statement | JAN | Franklin, Jefferson | 28 min |
| Feb 25, 4:12 PM CST | Special Weather Statement | JAN | Rankin | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.